How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Daniel Sheibley, MD Your Own Question

Daniel Sheibley, MD
Daniel Sheibley, MD, Doctor
Category: Medical
Satisfied Customers: 1834
Experience:  MD Grad Jefferson Medical College 2009. Internal Med intern 2010 & Radiology residency 2011. Husband & father of two.
62460980
Type Your Medical Question Here...
Daniel Sheibley, MD is online now

I seem to have developed tingling sensations in my toes and fingers over the last month.

Customer Question

I seem to have developed tingling sensations in my toes and fingers over the last month. I am wondering about possible causes. I have been taking Erythromicin for some time for Acne. Was wondering if this is a side effect
Submitted: 3 years ago.
Category: Medical
Expert:  Daniel Sheibley, MD replied 3 years ago.

Daniel Sheibley, MD :

Hello

Daniel Sheibley, MD :

Tingling of the hands and feet is a serious side effect that is documented and requires immediate contacting of the physician prescribing your medication.

Daniel Sheibley, MD :

There are other causes of this, from physical injury or pressing on the nerves or changes in the brain which manifest as sensory disturbances, however these are statistically far less likely. You need to call your physician to see if you need to chnge your antibiotic or if they are concerned enough about a potential nerurologic (brain or nerve) cause have you go for further testing such as an MRI. They may also do some blood work because more commonly certain vitamin deficiencies can cause these symptoms as well.

Daniel Sheibley, MD :

If you want to discuss this more please feel free. If you accept my answer, please choose accept / 3-5 rating.

Daniel Sheibley, MD :

If you want to discuss this more please feel free. If you accept my answer, please choose accept / 3-5 rating.

Expert:  Daniel Sheibley, MD replied 3 years ago.

Tingling of the hands and feet is a serious side effect that is documented and requires immediate contacting of the physician prescribing your medication.

 

There are other causes of this, from physical injury or pressing on the nerves or changes in the brain which manifest as sensory disturbances, however these are statistically far less likely. You need to call your physician to see if you need to chnge your antibiotic or if they are concerned enough about a potential nerurologic (brain or nerve) cause have you go for further testing such as an MRI. They may also do some blood work because more commonly certain vitamin deficiencies can cause these symptoms as well.

 

If you haven't already done so, please rate your answer above. Or, you can reply to me using the box below.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.